MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL BASKET V

AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL BASKET V
Model Number FG-V432P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the single use retrieval basket v was broken.This damage was observed before any patient interaction or use of the device.The issue occurred during preparation for use.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Sections d8, d9, h3, h4, h6, and h11 were updated.The broken guide wire tip was confirmed.Based on the results of the investigation, the definitive root cause of the broken guide wire tip could not be determined.It is possible that the damage was caused by an attempt to insert the device into the endoscope while using the guide wire, the angle between the distal end and the guide wire was large when the device was inserted into the endoscope, or a force exceeding the resisting force was applied to the guide wire tip.The instruction manual identifies the following verbiage, which may have prevented the phenomenon: ¿when using the guide wire, insert the instrument with its distal tip in parallel with the guide wire while holding the distal tip as shown in figure 4.Be careful not to forcibly insert the instrument with a sharp angle between the distal tip and the guide wire as shown in figure 5.This may damage the distal tip.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE RETRIEVAL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20086650
Report Number9614641-2024-01731
Device Sequence Number7847843
Product Code OCZ
UDI-Device Identifier04953170244063
UDI-Public04953170244063
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K955063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-V432P
Device Lot Number36K
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown